Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 192, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 17, 2025, 7:45 AM EDT for 4 counties in Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2025, 7:45 AM EDT (11:45 UTC)
- Expired
- May 17, 2025, 8:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coweta County, GA, Heard County, GA, Meriwether County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 39 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.2
The text
As transmitted.
659
WUUS52 KFFC 171145
SVRFFC
GAC077-149-199-285-171230-
/O.NEW.KFFC.SV.W.0192.250517T1145Z-250517T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
745 AM EDT Sat May 17 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Meriwether County in west central Georgia...
Heard County in west central Georgia...
Northern Troup County in west central Georgia...
Southwestern Coweta County in west central Georgia...
* Until 830 AM EDT.
* At 745 AM EDT, a severe thunderstorm was located near Tennant, or
near Wedowee, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Newnan, Franklin, Hogansville, Grantville, Ephesus, Centralhatchee,
Lone Oak, Corinth, Saint Marks, Powers Crossroads, Handy,
Waresville, Frolona, Texas, Harrisonville, Hillcrest, Glenn, and
Paran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3339 8483 3322 8478 3307 8484 3314 8524
3340 8529
TIME...MOT...LOC 1145Z 274DEG 40KT 3327 8540
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
474
WWUS52 KFFC 171212
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
812 AM EDT Sat May 17 2025
GAC077-149-199-285-171230-
/O.CON.KFFC.SV.W.0192.000000T0000Z-250517T1230Z/
Meriwether GA-Heard GA-Troup GA-Coweta GA-
812 AM EDT Sat May 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR NORTHWESTERN MERIWETHER...CENTRAL HEARD...NORTHEASTERN TROUP AND
SOUTHWESTERN COWETA COUNTIES...
At 812 AM EDT, a severe thunderstorm was located near Franklin,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Newnan, Franklin, Hogansville, Grantville, Centralhatchee, Lone Oak,
Corinth, Saint Marks, Texas, Harrisonville, Powers Crossroads, and
Handy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3339 8483 3322 8478 3312 8482 3320 8521
3340 8516
TIME...MOT...LOC 1212Z 274DEG 40KT 3325 8503
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$214
WWUS52 KFFC 171218
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
818 AM EDT Sat May 17 2025
GAC077-149-199-285-171230-
/O.CON.KFFC.SV.W.0192.000000T0000Z-250517T1230Z/
Meriwether GA-Heard GA-Troup GA-Coweta GA-
818 AM EDT Sat May 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR NORTHWESTERN MERIWETHER...EASTERN HEARD...NORTHEASTERN TROUP AND
SOUTHWESTERN COWETA COUNTIES...
At 818 AM EDT, a severe thunderstorm was located over Corinth, or 9
miles east of Franklin, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Newnan, Hogansville, Grantville, Lone Oak, Corinth, Harrisonville,
Powers Crossroads, and Handy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3339 8483 3322 8478 3314 8481 3318 8503
3328 8502 3340 8505
TIME...MOT...LOC 1218Z 274DEG 40KT 3325 8495
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$524
WWUS52 KFFC 171230
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
830 AM EDT Sat May 17 2025
GAC077-149-199-285-171240-
/O.EXP.KFFC.SV.W.0192.000000T0000Z-250517T1230Z/
Meriwether GA-Heard GA-Troup GA-Coweta GA-
830 AM EDT Sat May 17 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MERIWETHER...
EASTERN HEARD...NORTHEASTERN TROUP AND SOUTHWESTERN COWETA COUNTIES
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire. However, gusty winds are still possible with
this thunderstorm.
&&
LAT...LON 3339 8483 3322 8478 3314 8481 3318 8503
3328 8502 3340 8505
TIME...MOT...LOC 1230Z 274DEG 40KT 3324 8480
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 7:16 AM EDT, 29 minutes earlier.
Area forecast discussion, May 17, 7:16 AM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
716 AM EDT Sat May 17 2025
...New 12Z Aviation Discussion...
.SHORT TERM...
(Today through Sunday)
Issued at 322 AM EDT Sat May 17 2025
Key Messages:
- A line of thunderstorms will advance through far north Georgia
during the early morning hours ahead of a cold front. A few
storms within this line could become severe.
- Scattered thunderstorms are expected this afternoon and evening
in portions of central Georgia in a warm/humid environment and
along the stalled frontal boundary.
- Showers and thunderstorms return on Sunday, with isolated
strong to severe storms possible. The possibility of an MCS
entering the area will need to be monitored.
As the morning begins, a line of thunderstorms is advancing
southward through middle Tennessee ahead of a cold front. The
progression of the line has slowed a little bit compared to the
previous forecast, though a few isolated storms have begun to enter
the far northwestern corner of the forecast area. By the time storm
arrive in the far northern tier by around 4 AM EDT, SBCAPE and
MUCAPE values around 1000-1500 J/kg will still be present.
Furthermore, 0-1 km shear ahead of the cold front will range from 30-
35 kts and 0-1 km storm relative helicity values will range from 150
to as high as 250 m2/s2. Considering these factors, isolated storms
ahead of the line may become supercellular, capable of producing a
brief tornado and strong wind gusts. It will also be likely to see a
few stronger storms embedded within the greater line, with bowing
segments capable of producing damaging wind gusts and brief
tornadoes, as well. By sunrise, the line is anticipated to be
roughly parallel to the north ATL metro. At this point, the cold
front will become more elongated from west to east, at which point
it will begin to stall and storms will steadily weaken. Showers and
thunderstorms will work their way southward through the metro area
during the early and mid morning hours.
By the early afternoon, the front is expected to stall in an area
between the metro area and a line from Columbus to Macon. The
passage of the cold front will only have a minor impact on high
temperatures this afternoon. Highs in north Georgia are forecast to
rise into the mid to upper 80s in all but the far northeastern
mountains (which will be slightly cooler). To the south of the
front, highs in central Georgia will rise into the low to mid 90s
once again today. These highs will range from about 5-9 degrees
above daily averages. The frontal boundary is expected to provide a
focus for convective development during the afternoon and evening
hours. While may hi-res solutions keep convective development sparse
in the vicinity of the front, this very well may be underdone given
strong destabilization to the south of the front. SBCAPE values
between 2000-3000 J/kg will still allow for the development of
isolated to scattered thunderstorms in the afternoon hours. With
deep layer bulk shear of 45-55 kts, some of the storms that develop
will have the potential to become supercellular and produce damaging
wind gusts and hail. Because of this, the SPC has maintained a Day 1
Marginal Risk (level 1 of 5) for severe weather. Precipitation is
expected to gradually come to an end in the hours following sunset
with the loss of diurnal heating.
The frontal boundary will still be in place across central Georgia
on Sunday morning. At this time, a 500 mb ridge will advance across
the Great Plains. A quickly moving shortwave will move across the
Southeast on the eastern side of the ridge pattern, where it will
then overrun the front on Sunday morning into the afternoon. Chances
for showers and thunderstorms will increase accordingly, with
scattered showers and a few isolated thunderstorms during the
morning and more numerous showers and thunderstorms in the
afternoon. The greatest chances for showers and thunderstorms are
forecast to be in the far west/northwest portions of the forecast
area where isentropic lift will be most aligned with the stalled
surface boundary. Forcing along the front will be weak at this
point, but SBCAPE values ranging from around 1000 J/kg in far north
Georgia to 2000 J/kg in south-central Georgia and a moderately
sheared environment will allow for isolated thunderstorms to become
strong to severe in the afternoon and capable of producing strong
wind gusts.
Another variable that will warrant monitoring as we get
closer in time is the formation and evolution of any MCSs that
develop upstream overnight into Sunday morning. An MCS entering
central Georgia during the afternoon could find itself in a highly
favorable environment for downstream growth and propagation, which
would lead to a more widespread wind threat. Ample uncertainty
remains in this scenario at this time.
King
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 322 AM EDT Sat May 17 2025
Key Messages:
- Warm to hot. Highs in the upper 80s and low 90s, with a
potential cool down around mid-week.
- Small chance of severe weather Sunday afternoon. Main hazard
is damaging winds. There is a marginal (level 1 of 5) risk of
severe. Risk tappers off into the evening.
Thunderstorms may continue into the evening hours on Sunday with
whatever instability may remain through central Georgia. Entering
the overnight hours, the subtropical ridge rebounds northward as the
upper level shortwave moves out of the area. Thunderstorm activity
should shift northward through this timeframe, though overall
activity will be significantly reduced. With the terminus of the
subtropical thermal ridge across north Georgia, diurnal
thunderstorms activity can be expected each afternoon Mon and
Tuesday ahead of our next system.
As we get into the Wednesday timeframe, a more robust upper level
trough will descend into the area bringing a cold front and more
widespread showers and thunderstorms. Currently limited to no severe
weather is anticipated with this due to the strength of the thermal
ridge, however will definitely keep an eye on it as we get into the
near term. Temperatures behind the front will be cool for this time
of year with highs in the 70s and (hopefully) drier conditions.
SM
&&
.AVIATION...
(12Z TAFS)
Issued at 707 AM EDT Sat May 17 2025
A line of SHRA/TSRA is advancing southeastward through north
Georgia and approaching the northern metro area. Prevailing -SHRA,
along with a TEMPO for TSRA, is being carried at ATL from 12-15Z
this morning. MVFR ceilings are also expected in the vicinity of
the line of precip through 17Z at ATL. Ceilings will then improve
to VFR and scatter out during the late afternoon. As the frontal
boundary stalls in central Georgia, scattered TSRA will be
possible near CSG/MCN this afternoon, warranting a TEMPO from
18-22Z. Winds through the daytime will be SW to W, at 8-12 kts
and occasional gusts up to 18-22 kts. Winds will diminish after
sunset. MVFR level clouds will be possible once again in the early
morning on Sunday, most likely in west-central Georgia.
//ATL Confidence...12Z Update...
Medium confidence on ceiling trends.
High confidence on all other elements.
King
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 86 66 85 65 / 50 0 30 10
Atlanta 87 68 85 68 / 70 10 50 10
Blairsville 81 59 79 59 / 60 10 30 20
Cartersville 87 64 85 65 / 70 10 50 20
Columbus 89 69 90 68 / 40 10 40 0
Gainesville 85 66 84 66 / 70 0 40 10
Macon 90 68 90 68 / 50 10 40 0
Rome 88 64 85 65 / 60 10 50 20
Peachtree City 87 66 87 66 / 60 10 50 10
Vidalia 92 72 91 70 / 30 20 30 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...King
LONG TERM....SM
AVIATION...KingHazardous weather outlook, May 17, 5:18 AM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 518 AM EDT Sat May 17 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 518 AM EDT Sat May 17 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... A line of thunderstorms will move across north Georgia this morning. A few storms within this line could become strong to severe. Damaging wind gusts will be the primary threat with any severe storms that occur, though hail, frequent lightning, and locally heavy rain will also be possible. A brief tornado also cannot be ruled out. Scattered thunderstorms are expected to develop in portions of central Georgia this afternoon and evening. A few of these storms could also become strong to severe, capable of producing damaging wind gusts and hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Periods of thunderstorm activity are expected between Sunday and Wednesday, with the greatest storm coverage anticipated in north Georgia. A couple of storms could be strong to severe during the daytime on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, May 17, 6:09 AM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 AM EDT Sat May 17 2025
GAZ005>007-171045-
Gilmer GA-Murray GA-Fannin GA-
609 AM EDT Sat May 17 2025
...A strong thunderstorm will impact portions of northwestern Gilmer,
northeastern Murray and northwestern Fannin Counties through 645 AM
EDT...
At 609 AM EDT, a strong thunderstorm was over Eton, or near
Chatsworth, moving east at 35 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Chatsworth, Eton, Crandall, Conasauga Lake, Jones Mill, Mountaintown,
and Colwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3477 8481 3489 8479 3493 8446 3484 8442
3475 8448
TIME...MOT...LOC 1009Z 268DEG 29KT 3484 8474
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 17, 6:29 AM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 AM EDT Sat May 17 2025
GAZ006-008-015-016-171100-
Union GA-White GA-Lumpkin GA-Fannin GA-
629 AM EDT Sat May 17 2025
...A strong thunderstorm will impact portions of northeastern
Lumpkin, northwestern White, Union and northeastern Fannin Counties
through 700 AM EDT...
At 629 AM EDT, a strong thunderstorm was over Hurst, or 9 miles
southeast of Blue Ridge, moving east at 40 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Blairsville, Suches, Hemp, Margret, Whitley Gap Shelter, Hurst, Jones
Creek, Woods Hole Shelter, Low Gap Shelter, Dial, Camp Coleman Lake,
Owltown, Vogel State Park, Track Rock, Blood Mountain Shelter, and
Gaddistown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3491 8382 3486 8381 3478 8378 3466 8385
3473 8426 3476 8428 3491 8422 3491 8386
3490 8385 3490 8384 3491 8383
TIME...MOT...LOC 1029Z 273DEG 34KT 3481 8417
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 17, 7:20 AM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
720 AM EDT Sat May 17 2025
GAZ030-031-041>043-052-171145-
Polk GA-Douglas GA-Haralson GA-Carroll GA-Heard GA-Paulding GA-
720 AM EDT Sat May 17 2025
...Strong thunderstorms will impact portions of southern Paulding,
Haralson, Carroll, northwestern Douglas, northwestern Heard and south
central Polk Counties through 745 AM EDT...
At 720 AM EDT, a line of strong thunderstorms was along a line
extending from near Felton to Lake Cleburne to near Millerville, and
moving east at 45 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Carrollton, Dallas, Buchanan, Villa Rica, Bremen, Temple, Hiram,
Tallapoosa, Bowdon, Mount Zion, Waco, Ephesus, Roopville, Yorkville,
Abilene, Draketown, Lake Val-Do-Mar, John Tanner State Park,
Blackjack Mountain, and Eubank Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3393 8530 3393 8473 3354 8501 3331 8527
3383 8537
TIME...MOT...LOC 1120Z 266DEG 46KT 3388 8531 3360 8551 3323 8591
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:09 AM EDT | Special Weather Statement | FFC | Murray | 36 min |
| May 17, 6:29 AM EDT | Special Weather Statement | FFC | Union | 31 min |
| May 17, 7:20 AM EDT | Special Weather Statement | FFC | Carroll, Haralson, Paulding | 25 min |
| May 17, 8:25 AM EDT | Special Weather Statement | FFC | Coweta | 35 min |
| May 17, 8:47 AM EDT | Special Weather Statement | FFC | Fayette, Spalding | 28 min |
| May 17, 9:08 AM EDT | Special Weather Statement | FFC | Butts, Lamar | 37 min |
| May 17, 9:29 AM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Lamar, Monroe | 31 min |
| May 17, 9:36 AM EDT | Special Weather Statement | FFC | Jasper, Putnam | 24 min |
| May 17, 9:47 AM EDT | Special Weather Statement | FFC | Baldwin, Jones | 28 min |
| May 17, 9:58 AM EDT | Special Weather Statement | FFC | Putnam | 32 min |
| May 17, 11:58 AM EDT | Special Weather Statement | FFC | Bleckley | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.